Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Infinite loop spaces
and Neisendorfer localization

Author: C. A. McGibbon
Journal: Proc. Amer. Math. Soc. 125 (1997), 309-313
MSC (1991): Primary 55P47, 55P60, 55P65
MathSciNet review: 1371135
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: There is a localization functor $L$ with the property that $L(X)$ is the $p$-completion of $X$ whenever $X$ is a finite dimensional complex. This same functor is shown to have the property that $L(E)$ is contractible whenever $E$ is a connected infinite loop space with a torsion fundamental group. One consequence of this is that many finite dimensional complexes $X$ are uniquely determined, up to $p$-completion, by the homotopy fiber of any map from $X$ into the classifying space $B \! E$.

References [Enhancements On Off] (What's this?)

  • 1. J. F. Adams, The Kahn-Priddy theorem, Proc. Camb. Phil. Soc. (1973) 73 45-55. MR 46:9976
  • 2. A. K. Bousfield and D. M. Kan, Homotopy Limits, Completions and Localizations, Lecture Notes in Math. 304, Springer, 1972. MR 51:1825
  • 3. C. Casacuberta, Recent advances in unstable localization, CRM Lecture Notes 6, (1994), 1-22. MR 95e:55014
  • 4. E. Dror Farjoun, Homotopy localization and $v_1$-periodic spaces Springer Lecture Notes in Math. 1509, (1991), 104-113. MR 93k:55013
  • 5. E. Dror Farjoun, Localizations, fibrations and conic structures, preprint 1992.
  • 6. E. Dror Farjoun, Cellular spaces, preprint 1993.
  • 7. E. Dror Farjoun, Cellular inequalities, Contemporary Math. 181 (1995), 159-181. CMP 95:09
  • 8. C. A. McGibbon, A note on Miller's theorem about maps out of certain classifying spaces, Proc. Amer. Math. Soc., to appear.
  • 9. H. Miller, The Sullivan fixed point conjecture on maps from classifying spaces, Annals of Math. 120 (1984) 39-87; 121 (1985), 605-609. MR 85i:55012; MR 87k:55020
  • 10. J. A. Neisendorfer, Localization and connected covers of finite complexes, Contemporary Math. 181 (1995), 385-390. MR 96a:55019

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 55P47, 55P60, 55P65

Retrieve articles in all journals with MSC (1991): 55P47, 55P60, 55P65

Additional Information

C. A. McGibbon
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202

Received by editor(s): August 10, 1995
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society